Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 112, NWS Tulsa, OK

May 21, 2019Benton County, Carroll County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at May 21, 2019, 12:11 AM CDT for Benton County, Carroll County, Arkansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2019, 12:11 AM CDT (05:11 UTC)
Expired
May 21, 2019, 1:15 AM CDT
In force
64 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Benton County, AR, Carroll County, AR

The radar

The Springfield radar (KSGF), 120 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 5:14 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 462 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
462 m²/s²
0-3 km storm-relative helicity
819 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

215 
WUUS54 KTSA 210511
SVRTSA
ARC007-015-210615-
/O.NEW.KTSA.SV.W.0112.190521T0511Z-190521T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1211 AM CDT Tue May 21 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Benton County in northwestern Arkansas...
  Northwestern Carroll County in northwestern Arkansas...

* Until 115 AM CDT.

* At 1210 AM CDT, a severe thunderstorm was located over Pea Ridge, 
  moving east at 40 mph. Another severe thunderstorm was located 
  near Gentry...moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Rogers...                         Bentonville...
  Siloam Springs...                 Eureka Springs...
  Bella Vista...                    Lowell...
  Pea Ridge...                      Gentry...
  Gravette...                       Cave Springs...
  Decatur...                        Highfill...
  Garfield...                       Gateway...
  Beaver...                         Springtown...
  Northwest Arkansas Regional Air...
  Hiwasse...
  Urbanette...                      Grandview...

This includes Interstate 49 between mile markers 79 and 93.
 
A Tornado Watch remains in effect until 100 AM CDT for northwestern
Arkansas.

LAT...LON 3616 9456 3647 9461 3650 9445 3650 9351
      3641 9349
TIME...MOT...LOC 0510Z 252DEG 36KT 3645 9410 

HAIL...1.00IN
WIND...60MPH
 
$$

69
2 follow-up statements
131 
WWUS54 KTSA 210530
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1230 AM CDT Tue May 21 2019

ARC007-015-210615-
/O.CON.KTSA.SV.W.0112.000000T0000Z-190521T0615Z/
Benton AR-Carroll AR-
1230 AM CDT Tue May 21 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR BENTON AND NORTHWESTERN CARROLL COUNTIES...

At 1229 AM CDT, a severe thunderstorm was located near Bentonville,
moving northeast at 25 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Trained weather spotters.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Rogers...                         Bentonville...
Siloam Springs...                 Eureka Springs...
Bella Vista...                    Lowell...
Pea Ridge...                      Gentry...
Gravette...                       Cave Springs...
Decatur...                        Highfill...
Garfield...                       Gateway...
Beaver...                         Springtown...
Northwest Arkansas Regional Air...
Hiwasse...
Urbanette...                      Grandview...

This includes Interstate 49 between mile markers 79 and 93.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A Tornado Watch remains in effect until 800 AM CDT for northwestern
Arkansas.

LAT...LON 3616 9456 3647 9461 3650 9445 3650 9351
      3641 9349
TIME...MOT...LOC 0529Z 237DEG 24KT 3640 9417 

HAIL...1.25IN
WIND...60MPH
 
$$
846 
WWUS54 KTSA 210549
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1249 AM CDT Tue May 21 2019

ARC007-015-210615-
/O.CON.KTSA.SV.W.0112.000000T0000Z-190521T0615Z/
Benton AR-Carroll AR-
1249 AM CDT Tue May 21 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR NORTHEASTERN BENTON AND NORTHWESTERN CARROLL COUNTIES...

At 1249 AM CDT, a severe thunderstorm was located 3 miles south of
Garfield, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Rogers...                         Bentonville...
Eureka Springs...                 Bella Vista...
Lowell...                         Pea Ridge...
Cave Springs...                   Garfield...
Gateway...                        Beaver...
Urbanette...                      Grandview...
Miller...                         Centerton...
Avoca...                          Beaver Lake...
Larue...                          Pleasant Ridge...
Oak Hill...                       Busch...

This includes Interstate 49 between mile markers 79 and 93.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A Tornado Watch remains in effect until 800 AM CDT for northwestern
Arkansas.

LAT...LON 3623 9428 3650 9428 3650 9351 3641 9349
TIME...MOT...LOC 0549Z 254DEG 32KT 3642 9399 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 8:56 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, May 20, 8:56 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
856 PM CDT Mon May 20 2019

.DISCUSSION...
Large complex of storms continues generally along and north of
I-44 at this time, with a potentially significant flash flooding
threat developing as individual cells continue to train along and
north of the outflow boundary as it slowly pushes south. OUN
soundings from 21z and from 00z did show strengthening subsidence
layer in the mid levels likely resulting from the large MCS, which
has largely inhibited convection in the warm sector through the
evening. A recent uptick in coverage has occurred however and
given still-favorable sever weather parameters, the threat of
severe storms is by no means over. Later tonight a complex of
storms is still expected to form over west Texas and eventually
lift northeast into eastern OK roughly y09-12z, and into western
AR Tuesday morning. This line of storms will pose a damaging wind
and QLCS tornado threat.

Main forecast updates were to adjust POP and QPF forecast as
areas of NE OK and possibly extreme NW AR could see 3-5 inch rain
amounts. Lesser amounts anticipated to the south but rainfall
rates should support at least a limited flooding threat and thus
the Flash Flood Warning will be maintained.

&&

.PREV DISCUSSION... /Issued 649 PM CDT Mon May 20 2019/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Widespread showers and thunderstorms will occur at the northeast
Oklahoma sites overnight, with more isolated convection elsewhere.
A squall line will then sweep through the area Tuesday morning
into early afternoon. Mainly MVFR to low VFR conditions will
prevail, with some lower conditions in storms. All sites will
become VFR later Tuesday afternoon. LLWS will be mentioned at KFSM
overnight into Tuesday morning.

PREV DISCUSSION... /Issued 231 PM CDT Mon May 20 2019/

.A few strong tornadoes possible this afternoon/evening...
.Significant flash flooding likely across NE OK into tonight...

DISCUSSION...
Warm front currently located near a Drumright, Bixby, Inola line.
Elevated strong convection continues north of the front with
mainly a large hail/heavy rainfall threat. Atmosphere is very
unstable along and south of boundary and a few isolated supercells
are still expected to develop near warm front and/or south in the
warm sector. All modes of severe weather are possible, including
a few strong tornadoes. In addition, very heavy rainfall expected
in the stronger storms overnight with a significant flooding
threat, especially north of I-44 and west of highway 75. Numerous
rivers are forecast to go into flood based on the forecast
rainfall amounts expected through Tuesday across the northern
basins.

Thunderstorms over western/central Oklahoma should become more
linear with time overnight, moving into eastern Oklahoma late
tonight. Very strong low level wind fields are expected and QLCS
tornadoes and damaging downburst winds will remain possible. The
severe threat will likely persist as convective line pushes east
into far eastern Oklahoma and northwest Arkansas during the day
Tuesday with additional surface heating. The main thunderstorm
line is forecast to move east of northwest Arkansas by mid
afternoon with the severe threat ending.

Strong upper high will build over the southeast CONUS mid to late
week. Short waves embedded in stronger southwest flow aloft will
continue to support scattered showers and thunderstorms, with the
best chance remaining over northeast Oklahoma.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  81  63  88 / 100  80  10  20
FSM   68  79  62  90 /  40  90  10  20
MLC   72  83  65  86 /  60  80  10  20
BVO   65  82  58  83 / 100  80  10  20
FYV   68  72  59  84 /  50  90  10  20
BYV   66  75  61  86 /  60  90  10  10
MKO   68  79  61  88 /  60  80  10  20
MIO   68  77  61  85 / 100  80  10  20
F10   69  82  63  85 /  60  80  10  20
HHW   69  79  65  86 /  30  80  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Tuesday evening for OKZ054>074.

AR...Flash Flood Watch through Tuesday evening for ARZ001-002-010-011.

&&

SHORT TERM...14
Hazardous weather outlook, May 20, 10:42 PM CDT, 1 hour 29 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1042 PM CDT Mon May 20 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1042 PM CDT Mon May 20 2019

...SEVERE STORMS REMAIN POSSIBLE OVERNIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Elevated.
    AREA...Mainly East Central Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...South of I-44 and North of I-40 .

FLASH FLOOD.
	RISK...Elevated.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Significant.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Scattered severe storms will continue especially southeast of
I-44 and north of I-40. Conditions continue to support the threat
for all modes of severe weather through early Tuesday morning. A
brief lull in severe weather is possible toward the early morning
hours on Tuesday, however a line of storms is expected to re-
intensify while spreading eastward. This line of storms is likely
to move into eastern Oklahoma after 3 AM with potential for
leading edge tornadoes and locally damaging winds.

Significant flooding is likely to develop through tonight,
especially across portions of eastern Oklahoma. Flash flooding
will develop quickly due to the saturated soils, and there remains
potential for life threatening flooding across portions of
northeast Oklahoma where recent excessive rains have fallen.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Severe Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
WEDNESDAY through SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Severe weather is likely to be ongoing Tuesday morning as the
line of storms advances eastward. The risk for tornadoes and
locally damaging winds will continue. Any additional heavy
rainfall will further worsen any ongoing flooding. Flooded
roadways are likely to remain an issue for several days as waters
will be slow to recede. Thunderstorm chances continue through the
week, however an organized severe weather threat is not apparent
at this time.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Weather warnings highlighting significant severe and flooding potential
are likely through the night. The severe weather risk will remain
present through Tuesday morning.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, May 20, 11:26 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1126 PM CDT MON MAY 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     FLASH FLOOD      4 N TULSA               36.19N 95.92W
05/20/2019                   TULSA              OK   AMATEUR RADIO

            ROADWAY COMPLETELY FLOODED AT 41ST NORTH AND LEWIS AVE.

&&

JDS
Local storm report, May 20, 11:30 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1130 PM CDT MON MAY 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     FLASH FLOOD      CLAREMORE               36.31N 95.62W
05/20/2019                   ROGERS             OK   LAW ENFORCEMENT

            MAJOR STREET FLOODING IN CLAREMORE. SOCIAL MEDIA REPORT
            RELAYED BY MEDIA, WITH PICTURE.

&&

JDS
Local storm report, May 20, 11:33 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1133 PM CDT MON MAY 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 PM     FLASH FLOOD      6 N TULSA               36.22N 95.92W
05/20/2019                   TULSA              OK   EMERGENCY MNGR

            TURLEY FD CONDUCTING WATER RESCUE AT 66TH ST NORTH AND
            LEWIS AVE. MULTIPLE STREET CLOSURES IN TURLEY DUE TO HIGH
            WATER.

&&

JDS
Special weather statement, May 20, 11:36 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1136 PM CDT Mon May 20 2019

OKZ063-068-069-210500-
Adair OK-Cherokee OK-Delaware OK-
1136 PM CDT Mon May 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR DELAWARE...NORTHWESTERN ADAIR AND
NORTHEASTERN CHEROKEE COUNTIES UNTIL MIDNIGHT CDT...

At 1136 PM CDT, strong thunderstorms were located along a line
extending from 6 miles northeast of Chloeta to Scraper. Movement was
northeast at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Jay...                            Grove...
West Siloam Springs...            Colcord...
Kansas...                         Watts...
Oaks...                           Leach...
Chloeta...                        Scraper...
Twin Oaks...                      Dodge...
Cayuga...                         Lake Eucha State Park...
Zena...                           Natural Falls State Park...

A Tornado Watch remains in effect until 100 AM CDT for northeastern
and east central Oklahoma.

LAT...LON 3650 9462 3611 9456 3593 9508 3616 9503
      3616 9501 3629 9501 3652 9496 3662 9462
TIME...MOT...LOC 0436Z 241DEG 34KT 3649 9489 3610 9485
Local storm report, May 20, 11:45 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1145 PM CDT MON MAY 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 PM     FLASH FLOOD      3 NE ONETA              36.05N 95.67W
05/20/2019                   WAGONER            OK   PUBLIC

            MAJOR STREET FLOODING.

&&

JDS
Local storm report, May 20, 11:52 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1152 PM CDT MON MAY 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1151 PM     FLASH FLOOD      PRYOR                   36.31N 95.32W
05/20/2019                   MAYES              OK   EMERGENCY MNGR

            HIGHWAY 69 AND PARK ST IN PRYOR CLOSED DUE TO FLOODING.

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 11:15 PM CDTSevere Thunderstorm WarningTSABenton60 min
May 21, 1:07 AM CDTSevere Thunderstorm WarningTSABenton, Carroll27 min
May 21, 1:35 AM CDTSpecial Weather StatementTSACarroll25 min
May 21, 9:31 AM CDTSpecial Weather StatementTSABenton44 min
May 21, 9:43 AM CDTSevere Thunderstorm WarningTSABenton, Crawford, Washington62 min
May 21, 9:57 AM CDTAreal Flood AdvisoryTSABenton, Crawford, Sebastian, Washington4 hr
May 21, 10:40 AM CDTSevere Thunderstorm WarningTSASebastian65 min
May 21, 10:43 AM CDTSevere Thunderstorm WarningTSABenton, Washington62 min
May 21, 10:55 AM CDTSpecial Weather StatementTSACrawford50 min
May 21, 11:37 AM CDTSpecial Weather StatementTSACrawford, Sebastian53 min
May 21, 11:39 AM CDTSpecial Weather StatementTSAMadison66 min
May 21, 12:12 PM CDTSevere Thunderstorm WarningTSAMadison35 min
May 21, 12:30 PM CDTSpecial Weather StatementTSAFranklin60 min
May 21, 12:36 PM CDTSpecial Weather StatementTSACarroll, Madison54 min
May 21, 12:47 PM CDTSevere Thunderstorm WarningTSAFranklin43 min
May 21, 1:33 PM CDTSpecial Weather StatementTSACarroll57 min
May 21, 1:43 PM CDTSevere Thunderstorm WarningTSACarroll, Madison32 min
May 21, 2:56 PM CDTRiver Flood WarningTSAFranklin, Johnson, Logan23 days
May 21, 2:56 PM CDTRiver Flood WarningTSACrawford17 days

Nearby

Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.